Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Denver/Boulder, CO

July 10, 2005Logan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2005, 5:39 PM MDT for Logan County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2005, 5:39 PM MDT (23:39 UTC)
Expired
Jul 10, 2005, 6:45 PM MDT
In force
66 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:45 PM MDTHAIL 1.25Peetz, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 102341
SVRBOU
COC075-110045-
/O.NEW.KBOU.SV.W.0182.050710T2339Z-050711T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT SUN JUL 10 2005

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES
  SOUTHWEST OF PEETZ...OR ABOUT 16 MILES SOUTHWEST OF SIDNEY...MOVING
  EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
  BUTTES...PROCTOR...PEETZ AND CROOK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4100 10318 4080 10324 4074 10276 4100 10266

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS55 KBOU 110010
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT SUN JUL 10 2005

COC075-110045-
/O.CON.KBOU.SV.W.0182.000000T0000Z-050711T0045Z/
LOGAN CO-
609 PM MDT SUN JUL 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
NORTHEASTERN LOGAN COUNTY...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF PEETZ...OR ABOUT 15 MILES NORTH OF
STERLING...MOVING NORTHEAST AT 15 MPH.

AT 545 PM MDT...A WEATHER SPOTTER REPORTED ONE AND ONE QUARTER INCH 
DIAMETER HAIL ON THE NORTHWEST SIDE OF PEETZ.  

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWIN BUTTES...PROCTOR...PEETZ AND CROOK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4100 10318 4080 10324 4074 10276 4100 10266

$$

BARJENBRUCH
000 
WWUS55 KBOU 110044
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
644 PM MDT SUN JUL 10 2005

COC075-110054-
/O.EXP.KBOU.SV.W.0182.000000T0000Z-050711T0045Z/
LOGAN CO-
644 PM MDT SUN JUL 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY
EXPIRED AT 645 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4100 10318 4080 10324 4074 10276 4100 10266

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:40 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 10, 2:40 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
240 PM MDT SUN JUL 10 2005

.SHORT TERM...UPPER RIDGE REBUILDING OVER THE STATE TODAY HAS
SUPPRESSED TS DEVELOPMENT SOMEWHAT THIS AFTN.  MOST OF THE DEEP
CONVECTION HAS INITIATED OFF THE CHEYENNE RIDGE EARLY THIS AFTN.
INPUT DATA FM THE ACARS SOUDING INDICATE CAPES ANYWHERE FM 900 J/KG
ALG THE URBAN CORRIDOR TO 1700 J/KG IN THE NORTHEAST PLAINS. AN
UPPER LEVEL TROF MOVING THROUGH WESTERN WYOMING WILL CONTINUE TO
TRACK EAST LATE THIS AFTN AND TNGT.  THERE WILL ALSO BE SOME FVBL QG
OMEGA WITH THIS SYSTEM AOA 700 MB.  THIS COUPLED WITH SOME LINGERING
BOUNDARIES IN THE NORTHEAST PLAINS WILL TRIGGER ADDITIONAL
DEVELOPMENT THE REST OF THIS AFTN AND EVENING.  COOL FRONT
ASSOCIATED WITH THIS TROF IS PROGGED TO MOVE INTO THE NORTHEAST
PLAINS AFTER 12Z MONDAY MORNING.  SOUNDING SHOW UPSLOPE CONDITIONS
DEVELOPING AOB 600 MB BY THE AFTN.  AMS OVER THE PLAINS WILL BE
CAPPED INITIALLY SO THUNDERSTORMS WILL LIKELY INITIATE ALONG THE
FOOTHILLS.  THE LOW LEVEL THETA-E RIDGE WILL MOVE INTO THE FRONT
RANGE BY THE AFTN WITH CAPES IN THE AFTN RANGING FM 1600-1900 J/KG
OVR MUCH OF THE NORTHEAST PLAINS BY LATE AFTN.  THERE WILL BE BETTER
DIRECTIONAL SHEAR AS WELL.  PRECIPATABLE WATER VALUES INCREASE AS
WELL SO THE STORMS SHOULD PRODUCE SOME WETTING RAINFALL.  BEST
CHANCE OF PCPN WILL BE ALONG THE FRONT RANGE FOOTHILLS BY LATE
MONDAY AFTN.

.LONG TERM...MON NGT-WED...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS
THRU PRD.  CDFNT ON MON WILL PRODUCE LO LVL UPSLP FLO OVR PLAINS AND
INCREASE LO LVL MSTR AND INSTBLTY OVER AND NR ERN FTHLLS AND HIR
TRRN ON MON EVE.  FCST CAPES RANGE FM 500-1000J/KG.  SO WILL
INCREASE CHC OF TSTMS TO SCT.  ON TUE AND TUE AFTN CAPES ARE LWR OVR
URBAN CORRIDOR AND AIR MASS APPEARS TO BE CAPPED OVR PLAINS. WILL
KEEP ISOLD AFTN AND EVE SHWRS AND TSTMS.  ON WED...THE AIR MASS
STABILIZES AND AND IS CAPPED OVER ALL OF THE AREA INCLUDING THE
MTNS...SO WILL DROP ALL MENTION OF PCPN.  TEMPS WILL BE ARND
SEASONAL NORMS AND THUS COOLER THRU PRD BEHIND CDFNT.

IN EXTENDED PRD...THU-SUN...MDLS MAINTAIN ENTRENCHED UPR RDG OVR
WRN U.S. THRU PRD.  MDL DEEP LYR MEAN CIRC SHWS NO MOIST MONSOONAL
FLO DVLPG OVR CNTRL RCKYS.  AMS WILL REMAIN RELATIVELY DRY AND
SUBSIDENT WITH NO ORGANIZED CONVECTION EXPECTED.  GUIDANCE MOS POPS
ARE BLO CLIMO.. BUT WILL LEAVE A SLIGHT CHC OF AFTN AND EVE TSTMS
EACH DAY.  WITH PERSISTENT WARM AIR ALF...TEMPS WILL REMAIN ABV
SEASONAL NORMS.
&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 10, 10:46 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1046 AM MDT SUN JUL 10 2005

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1046 AM MDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WITH SOMEWHAT DRIER AIR TODAY...THERE WILL BE FEWER THUNDERSTORMS
OVER THE MOUNTAINS...AND ABOUT THE SAME THUNDERSTORM ACTIVITY ON THE
PLAINS.  THE MAIN THREATS THIS AFTERNOON INTO EARLY EVENING WILL BE
DOWNBURSTS OF 40 TO 50 MPH...AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.